[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] RE: leaving sites for more than 3 days

On Tue, 16 Feb 1999, ljclapp wrote:

> Just an FYI- If you are on Humalog it is not a good idea to leave the
> same site for more than 3 days. The Humalog loses it potency usuallt
> after this time. If you are on a buffered insulin it should be OK. When
> the site "goes bad" you may find an increase in your blood sugar that
> doesn't come down after bolus, pain at the site, or redness.

This is not the Humalog, it is the body losing the ability to absorb the 
insulin at the infusion site.

Humalog is more irritating to the tissue than regular or velosulin. The 
effects can be moderated by mixing a small amount of Velosulin with 
Humalog in a ratio of H/V 5/1, 4/1, 3/1 and so on depending on what suits 
you best. About 7 - 8 % of pumpers on the mail list do this (see the 
ABOUT INSULIN PUMPERS page of the website). 

Insulin Pumpers website http://www.insulin-pumpers.org/
mail subscription assistance HELP@insulin-pumpers.org